Pennsylvania, 2008Damaging Winds in Pennsylvania, June 28, 2008
June 28, 2008 · NWS CLE · 2 events in 1 county or zone
A strong area of low pressure was located near Lake Superior. An upper trough of low pressure was approaching the region during the late morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure was located near Lake Superior. An upper trough of low pressure was approaching the region during the late morning hours. The upper trough of low pressure combined with warm and humid air at the surface to allow for showers and thunderstorms to develop by midday across northwestern Ohio. These showers and thunderstorms continued east through the afternoon hours. Many of the thunderstorms became severe across the area. By late in the afternoon, the severe thunderstorms progressed through northeast Ohio and into northwest Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 28, 2:43 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 28, 2:43 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SAT JUN 28 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM ACROSS THE UPPER MIDWEST WILL MOVE ACROSS THE
NORTH GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS THE AREA.
THE LOW WILL DRIFT INTO SOUTHERN QUEBEC SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
STRONG TO SEVERE THUNDERSTORMS ACROSS THE CENTRAL CWA COUNTIES AT
THIS TIME WITH SOME CLEARING WORKING INTO THE NW. WILL HOWEVER
NEED TO KEEP THE WATCH GOING NW AS PER SPC REQ GIVEN POTENTIAL FOR
REDEVELOPMENT ACROSS SOUTHERN MI EXTENDING BACK INTO NWRN OH.
OTHERWISE WILL ATTEMPT TO TIME MAIN LINE EAST THROUGH THE AREA.
OVERNIGHT EXPECT SUBSIDENCE BEHIND THE LINE TO BREAK CLOUDINESS
FOR A WHILE BUT THEN OVERNIGHT MORE LIFT WITH UNSEASONABLY STRONG
DYNAMICS MOVING IN FROM THE NW WITH THE UPPER LOW. WOULD EXPECT
CLOUDS TO PUSH BACK IN WITH THE COLD AIR ALOFT. WILL ALSO NEED TO
KEEP CHANCE FOR THUNDER.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
WILL NEED TO BE QUICK WITH THIS GIVEN CURENT WX ACROSS THE AREA.
WILL FOLLOW GFS TIMING. IN SHORT EXPECT UNSETTLED WEATHER WITH SCT
TO LIKELY POPS SUNDAY INTO EARLY NEXT WEEK AS THE UPPER LOW MOVES
THROUGH THE GREAT LAKES AND THEN IN ITS WAKE A REDEVELOPING UPPER
LOW ON MONDAY. GENERALLY UNSTABLE CONDITIONS...MORE SO DURING THE
DAYTIME HEATING BUT STILL DURING THE NIGHT GIVEN THE COOL AIR
ALOFT. ALSO FLOW OVER THE WARM LAKE WILL BE GOOD FOR AN INCREASED
CHANCE FOR PRECIP. TEMPS COOL FOR THE SEASON.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNSETTLED WEATHER WILL CONTINUE INTO THE HOLIDAY WEEKEND. LATEST GFS
AND ECMWF SHOWING A LITTLE BIT BETTER AGREEMENT WITH MAIN FEATURES
FOR THE SECOND HALF OF THE WEEK. BOTH DRAG A COLD FRONT ACROSS THE
AREA LATE WEDNESDAY INTO THURSDAY. THIS WILL RESULT IN AN AIR MASS
CHANGE JUST IN TIME FOR THE HOLIDAY WEEKEND. THERE COULD BE SOME
DECENT STORMS WITH THE COLD FRONT. THE FRONT WILL BECOME STATIONARY
JUST SOUTH OF THE LOCAL AREA FOR THURSDAY AND FRIDAY. WITH TEMPS
ALOFT REMAINING FAIRLY COOL BOTH DAYS...THERE COULD BE SOME
INSTABILITY SHOWERS. THUS...WILL CONTINUE WITH SMALL CHANCE
POPS. THE FRONT IS PROGGED TO TRY TO COME BACK NORTH ON SATURDAY SO
WILL NEED MORE CHANCE WORDING. TEMPS WILL BE SEASONABLE ON
WEDNESDAY BUT A TAD BELOW NORMAL FOR THURSDAY THROUGH SATURDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
LINE OF SHRA AND STORMS CURRENTLY MOVING ACROSS NW OH. WILL TRY TO
TIME THIS LINE ACROSS THE AREA. ALSO EXPECT ANOTHER LINE OF
STORMS TO DEVELOP W AND SW OF THE AREA THIS AFTERNOON. THIS LINE
SHOULD MOVE THROUGH TOWARD EVENING AND COULD PACK QUITE A PUNCH.
AREA ALREADY UNDER A WATCH AND DAMAGING STRAIGHT LINE WINDS A
CONCERN THIS AFTERNOON. WILL PUT SOME GUST TO 45 KNOTS IN TAFS. AS
USUAL EXACT TIMING OF STORMS TOUGH AND WILL NEED ADJUST AS
AFTERNOON PROGRESSES. WILL TRY TO END PRECIP FROM WEST TO EAST
DURING THE EVENING. COLD FRONT WILL MOVE THROUGH EARLY SUNDAY AND
THERE WILL LIKELY BE MORE PRECIP WITH THAT. ALL SITES WILL GET A
TEMPO FOR SHRA AT END OF TAF PERIOD.
.OUTLOOK...TROUGH ALOFT WILL MOVE SOUTHEAST ON SUNDAY AND THINGS
WILL DESTABILIZE AGAIN AND NEW SHOWERS/STORMS MAY DEVELOP SUNDAY
AFTERNOON NW OHIO AND SPREAD EAST AND WILL OCCUR OFF AND ON
THROUGH MONDAY. SOME MVFR CEILINGS AND VSBY POSSIBLE DURING THE
HEAVIER SHOWERS/STORMS. DRYING OUT MIDWEEK WITH VFR CONDITIONS
EXPECTED AS HIGH PRESSURE SPREADS IN FROM THE PLAINS STATES.
&&
.MARINE...
TROUGH/FRONT WILL MOVE ACROSS THE LAKE THIS EVENING. SW FLOW WILL
BECOME W AND DIMINISH BEHIND THIS FEATURE. STORMS AND SHOWERS
LIKELY ON THE LAKE THROUGH THE EVENING HOURS. THE FLOW WILL RETURN
TO S TO SW MOST OF SUNDAY AHEAD OF A SECONDARY COLD FRONT. THAT
FRONT WILL MOVE ACROSS THE LAKE BY DAYBREAK MONDAY. THERE WILL BE A
PRETTY GOOD PUNCH OF DRIER AND COOLER AIR BEHIND THIS FRONT SO NW
FLOW WILL PICK UP AND WILL LIKELY NEED A SMALL CRAFT FOR MONDAY.
HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION FOR THE MIDDLE OF
THE WEEK WITH MAINLY LIGHT W TO SW FLOW. ANOTHER STRONG COLD FRONT
WILL MOVE ACROSS THE LAKE LATE WEDNESDAY INTO THURSDAY. MORE STORMS
AND SHOWERS SHOULD BE EXPECTED WITH THIS FRONT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Jun 28, 3:47 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT SAT JUN 28 2008
LEZ146>149-166>169-OHZ011>014-020>023-031>033-038-047-089-PAZ001>003-
292100-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
447 PM EDT SAT JUN 28 2008
...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK
OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE LARGEST
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS AN
UPPER LEVEL TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES ACROSS
LAKE ERIE. STORMS WOULD BRING PULSE TYPE THUNDERSTORMS WITH
LOCALIZED
LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWN BURST WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ061-292100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
447 PM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK
OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE LARGEST
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS AN
UPPER LEVEL TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES ACROSS
LAKE ERIE. STORMS WOULD BRING PULSE TYPE THUNDERSTORMS WITH
LOCALIZED
LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWN BURST WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ142>145-162>165-OHZ003-006>010-017>019-027>030-036-037-292100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-
447 PM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK
OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE LARGEST
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS AN
UPPER LEVEL TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES ACROSS
LAKE ERIE. STORMS WOULD BRING PULSE TYPE THUNDERSTORMS WITH
LOCALIZED
LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWN BURST WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 28, 1:38 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 5 N CALEDONIA 40.71N 82.97W
06/28/2008 CRAWFORD OH AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN.
&&
BMLocal storm report, Jun 28, 3:45 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WILLOUGHBY 41.65N 81.41W
06/28/2008 E0.88 INCH LAKE OH TRAINED SPOTTER
&&
BMThunderstorm Wind, Crawford
- When
- June 28, 5:25 PM EST to 5:30 PM EST
- Where
- Crawford County, Springboro to Linesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.800, -80.370
A few trees were reported down in Linesville and Springboro.
Thunderstorm Wind, Crawford
- When
- June 28, 6:10 PM EST
- Where
- Crawford County, Hydetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -79.750
Several trees were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Hail and Damaging Winds in Kentucky, June 28, 2008$257,000 · 60 kt wind · 27 events
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118537, 118538.